Donate BTC or other Cryptocurrency
Your donation supports practical, accurate info about psychoactive
plants & drugs. We accept 9 cryptocurrencies. Contribute a bit today!
Interaction with Zyban / Wellbutrin
MDMA & Buproprion (Zyban/Wellbutrin)
Citation:   Jennifer. "Interaction with Zyban / Wellbutrin: An Experience with MDMA & Buproprion (Zyban/Wellbutrin) (exp4190)". Erowid.org. Dec 14, 2000. erowid.org/exp/4190

 
DOSE:
T+ 0:00
1 tablet oral MDMA (pill / tablet)
  T+ 0:45 1 tablet oral MDMA (pill / tablet)
  T+ 1:15 1 tablet oral MDMA (pill / tablet)
BODY WEIGHT: 140 lb
I had been taking Zyban (a.k.a. Wellbutrin, a.k.a. Buproprion Hydrochloride, an antidepressant/ stop smoking aid) for about three weeks when I developed a strange skin reaction (severe itchiness). At the time I thought the rash was related to the Zyban so I stopped taking the medication immediately. I wasn't able to reach my doctor to talk to him about, so I didn't think about the effects of abrupt antidepressant withdrawal, and just went on with regular routine. About three days later, I was at a club where several friends started taking Ecstasy. I took one pill, and about forty minutes later I still felt nothing. Every single one of those friends, all seasoned Ecstascy users, said they hadn't had such a good dose as that in a really long time. Since I was disappointed with my response to it, I took another pill. I started to feel something about twenty minutes later, but it was still not to the degree that my friends felt it. I ended up having to take three pills instead of one. I guess the antidepressant was still in my system. Looking back now I know that I probably shouldn't have risked the drug interaction. I started looking on the internet, and I can't find anything written about the dangers of Buproprion Hydrochloride and MDMA's interaction. Since I am neither a chemist nor a psychiatrist, I can make a guess as to what happened, but I can't figure out the actual possible chemical reactions. My trip was still great, and the next day I felt the familiar fuzzy, tired E hangover, which I happen to enjoy as part of the whole experience. However, about three days later I crashed soooo hard, like I never had before. I couldn't stop crying; it was worse than any other depression I had ever had before. It lasted for about two days, and I had to keep telling myself, 'it's just the drugs'. I ended up finding out the the rash I originally had was due to a change in laundry detergent and not the Zyban, so I started taking the Zyban again. I love taking Ecstasy, but I don't suggest taking it while taking Zyban / Wellbutrin.

Exp Year: 2000ExpID: 4190
Gender: Female 
Age at time of experience: Not Given
Published: Dec 14, 2000Views: 17,482
[ View PDF (to print) ] [ View LaTeX (for geeks) ] [ Swap Dark/Light ]
MDMA (3) : Club / Bar (25), Depression (15), Combinations (3)

COPYRIGHTS: All reports copyright Erowid.
No AI Training use allowed without written permission.
TERMS OF USE: By accessing this page, you agree not to download, analyze, distill, reuse, digest, or feed into any AI-type system the report data without first contacting Erowid Center and receiving written permission.

Experience Reports are the writings and opinions of the authors who submit them. Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults